Question: Question from Dry-skinned

Hi Dr Maureen. I have been struggling with a few breakouts and have been using a benzoyl peroxide cream on the spots daily. It seems to be helping a lot with bringing the swelling down, but it dries my skin out terrible and leaves flaky patches... Is this normal?

Answer

Thank you so much for your question. Unfortunately this is one of the side effects of using Benzoyl Peroxide. It is very effective in clearing out breakouts, and unfortunately, people do tend to apply it a bit too liberally, resulting in peeling and flaking over the treated area. So my suggestion, if you are happy that the product is working for you, is: 1) Simply apply a little less, 2) Try to only apply it at night time after cleansing your skin, and 3) Make sure that you are using a good facial sunblock during the day.

Share on facebook
Facebook
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on pinterest
Pinterest
Share on whatsapp
WhatsApp
RELATED QUESTIONS

Teenage skin

My name is Estelle and I am a 15year old teen. I'm really struggling with my facial skin,my face is…

Acne in my 40s

I have always struggled with oily and breakout skin since primary school but it has calmed down from my teens…

Question from Nickay Heyman

Hi there Doc I am a 28 year old Lady and I have a problem with dark spots left from…

Subscribe to our newsletter